Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Child has fever, ear infection. On ibuprofen, amoxicillin and tylenol. What cure should be done?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2001
Answered : 1444 Questions
Question
My 1 year old son has a temp of 96.6. Do I need to be alarmed at how low this is? I took with an ear thermometer. He is on ibuprofen and amoxicillin. He's had a fever the last 2 days. He was diagnosed with an ear infection. He has been miserable and I have been alternating Tylenol and ibuprofen. Also the lymph nodes in his groin feel like hard lumps. He just started eating solids again a little today. He has been nursing well. He grabs the back of his head a lot in the night and fusses on a regular basis.
Thanks
Posted Tue, 7 May 2013 in Child Health
 
 
Answered by Dr. Synthyia Bhagat 19 minutes later
Hi,

Thanks for writing to us.

Relax… Normal range for ear thermometer is 96.4 to 100.4 .

Your baby is having ear infection for which he is prescribed amoxicillin. And inguinal lymphadenopathy is due to the underlying infection.

Continue with antibiotic. Give acetaminophen only when temperature is above 100F.
There is no need to give ibuprofen.

Give plenty of fluids, fruit juices, vegetable soup and soft bland diet so as to maintain hydration and nutrition.
Be in regular follow up with your pediatrician.

Hope I have answered your query; let me know if you have any other query.

Wishing your baby good health.

God bless!!
Above answer was peer-reviewed by
 
Follow-up: Child has fever, ear infection. On ibuprofen, amoxicillin and tylenol. What cure should be done? 33 minutes later
Thanks. In regards to him grabbing the back of his head regularly and fussing at night do I need to be concerned. Also the lymph nodes on each side of his groin are very hard...a little smaller than a raisin.
Thanks
 
 
Answered by Dr. Synthyia Bhagat 23 minutes later
Thanks for your follow up.

Child becomes irritable due to ear infection and pain associated with it and grabbing back of head is associated with it.

Regarding lymph nodes there is no need to worry as they are small in size.

If they persist even after course of antibiotic than get him evaluated by pediatrician.

If you have any other question. I would be glad to help.

Take care!!
Above answer was peer-reviewed by
 
Follow-up: Child has fever, ear infection. On ibuprofen, amoxicillin and tylenol. What cure should be done? 22 hours later
He has a slight rash. Is this common with amoxicillin? It doesn't seem to be an allergic reaction. It's on his stomach and back. Also for a one year old what would the usual dosage of amoxicillin be?
 
 
Answered by Dr. Synthyia Bhagat 17 minutes later
Thanks again.

Rash is a common side effect of amoxicillin.

Apply calamine 2 to 3 times a day and if rash increases or persist get evaluated by pediatrician.

Regarding dose of amoxicillin, it depends upon underlying cause. It would be unethical and inappropriate to tell you the actual dosage as it is scheduled drug and cannot be decided upon without doing a proper examination.

Hope this helps.
Above answer was peer-reviewed by
 
Follow-up: Child has fever, ear infection. On ibuprofen, amoxicillin and tylenol. What cure should be done? 41 minutes later
Understandable. I just wondered if he was getting to much. He's still pretty sick and lethargic, fussy. I think he has 3 teeth coming in...probably what caused ear infection. I'm taking him in to get checked tomorrow. Thank you for your help!
 
 
Answered by Dr. Synthyia Bhagat 13 minutes later
Thanks.

Relax,your doctor must have given the right dose as in otitis media higher dose is required.

Ear infection is not due to eruption of teeth.

Since he is becoming sick and lethargic, re evaluation is needed .He may require change of antibiotic and some basic investigations like CBC (Complete blood Count), CRP (C- Reactive Protein).

Wishing you and your family good health.

Take care!!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor